Alert archive / Indiana / Frost Advisories in 2022

Frost Advisory 3, NWS Indianapolis, IN

October 7, 202239 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 7, 2022, 2:54 AM EDT for 39 counties in Indiana. It took effect at Oct 8, 2022, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2022, 2:54 AM EDT (06:54 UTC)
In effect from
Oct 8, 2022, 2:00 AM EDT
Expired
Oct 8, 2022, 9:19 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS73 KIND 070654
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
254 AM EDT Fri Oct 7 2022

INZ060-061-067>070-071900-
/O.NEW.KIND.FR.Y.0003.221008T0600Z-221008T1500Z/
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-
Including the cities of Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Vincennes, Washington, Loogootee, Shoals, Bedford, and Mitchell
254 AM EDT Fri Oct 7 2022

...FROST ADVISORY IN EFFECT LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Sullivan, Greene, Knox, Daviess, Martin and Lawrence 
  Counties.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ021-028>031-035>049-051>057-062>065-071-072-071900-
/O.NEW.KIND.FZ.A.0002.221008T0600Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jackson-
Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Bloomington, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
254 AM EDT Fri Oct 7 2022

...FREEZE WATCH IN EFFECT LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...Frost and sub-freezing temperatures as low as 29 
  possible.

* WHERE...Portions of central Indiana.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
449 
WWUS73 KIND 071341
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
941 AM EDT Fri Oct 7 2022

INZ060-061-067>070-072145-
/O.CON.KIND.FR.Y.0003.221008T0600Z-221008T1500Z/
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-
Including the cities of Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Vincennes, Washington, Loogootee, Shoals, Bedford, and Mitchell
941 AM EDT Fri Oct 7 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Sullivan, Greene, Knox, Daviess, Martin and Lawrence 
  Counties.

* WHEN...From 2 AM to 11 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ021-028>031-035>049-051>057-062>065-071-072-072145-
/O.CON.KIND.FZ.A.0002.221008T0600Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jackson-
Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Bloomington, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
941 AM EDT Fri Oct 7 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of central, east central, north central, 
  south central, southeast and west central Indiana.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
083 
WWUS73 KIND 071829
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
229 PM EDT Fri Oct 7 2022

INZ021-028>031-035>049-051>057-062>065-071-072-080230-
/O.UPG.KIND.FZ.A.0002.221008T0600Z-221008T1500Z/
/O.EXA.KIND.FR.Y.0003.221008T0600Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jackson-
Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Bloomington, Nashville, Columbus, Greensburg, Seymour, 
and North Vernon
229 PM EDT Fri Oct 7 2022

...FROST ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast and west central Indiana.

* WHEN...From 2 AM to 11 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ060-061-067>070-080230-
/O.CON.KIND.FR.Y.0003.221008T0600Z-221008T1500Z/
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-
Including the cities of Sullivan, Carlisle, Shelburn, 
Farmersburg, Linton, Bloomfield, Jasonville, Worthington, 
Vincennes, Washington, Loogootee, Shoals, Bedford, and Mitchell
229 PM EDT Fri Oct 7 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Sullivan, Greene, Knox, Daviess, Martin and Lawrence 
  Counties.

* WHEN...From 2 AM to 11 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
792 
WWUS73 KIND 080125
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
925 PM EDT Fri Oct 7 2022

INZ021-028>031-035>049-051>057-060>065-067>072-080930-
/O.CON.KIND.FR.Y.0003.221008T0600Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
925 PM EDT Fri Oct 7 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation. 

* WHERE...Portions of central, east central, north central, 
  south central, southeast and west central Indiana. 

* WHEN...From 2 AM to 11 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
257 
WWUS73 KIND 080652 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Indianapolis IN
252 AM EDT Sat Oct 8 2022

INZ021-028>031-035>049-051>057-060>065-067>072-081500-
/O.CON.KIND.FR.Y.0003.000000T0000Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
252 AM EDT Sat Oct 8 2022

...FROST ADVISORY REMAINS IN EFFECT THROUGH EARLY SATURDAY MORNING...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until mid morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
462 
WWUS73 KIND 081319
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
919 AM EDT Sat Oct 8 2022

INZ021-028>031-035>049-051>057-060>065-067>072-081430-
/O.CAN.KIND.FR.Y.0003.000000T0000Z-221008T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
919 AM EDT Sat Oct 8 2022

...FROST ADVISORY IS CANCELLED...

Frost formation is no longer expected this morning as temperatures
have begun to rise into the 40s.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:48 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 2:48 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
248 AM EDT Fri Oct 7 2022

.Short Term...(Today and tonight)
Issued at 248 AM EDT Fri Oct 7 2022

A cold front has now moved south of the entire forecast area with
northerly winds and cold advection ongoing. Temperatures will be 15-
20 degrees colder today compared to yesterday. Since the mid-upper
shortwave trough is still upstream and low-level moisture remains,
clouds may persist until late in the day when the trough axis moves
through. This would primarily be a midlevel cloud deck and diurnal
flat cumulus or stratocumulus enhanced by mixing/heating.

Many locations may approach or reach freezing tonight given the
degree of cold advection, and expected sufficient radiative
component. There are a few potential limiting factors to a more
widespread freeze scenario: 1) Lake-enhanced clouds across north-
central portions of the area may limit the radiative component
there, 2) the position of the surface ridge axis and longer duration
of very light/calm winds may be rather confined. Regardless, given
the warm bias in model blends with recent cold nights, we trended
the forecast toward hi-res models to capture terrain and drainage as
much as possible, and are around the 25th percentile among the model
spectrum with lows. Low-lying sheltered normally colder locations
and areas closest to where the surface ridge axis is stand the best
chance of sub-freezing temperatures, while urban areas are the least
likely. In fact, much of Indianapolis may stay just above freezing.
Even for areas that remain above freezing for the official 2-m
temperatures, frost will be a strong possibility.

We will send a Freeze Watch for tonight and include mention of
frost. In collaboration with surrounding offices, our far
southwestern counties will be excluded for now until confidence
grows, but at least isolated locations across the southwest do seem
to have a good chance of reaching freezing.

&&

.Long Term...(Saturday through Thursday)
Issued at 248 AM EDT Fri Oct 7 2022

* Frost/freeze threat Saturday night - Sunday Morning
* Dry conditions and warming trend through mid next week
* Next chance for precipitation arrives Wednesday

.Synopsis...

Progressive pattern setting up into Mid October for much of the
eastern CONUS and Midwest featuring big temperature swings...
typical of early fall around here. Aloft, upper troughing remains
over the area this weekend then transitions to ridging first half of
next week. Both deterministic and ensemble guidance agree at
another deep trough diving south across the Great Lakes region mid
week through next weekend. At the surface, high pressure across the
Central Plains on Saturday translates to the Mid Atlantic region by
early next week resulting in the return of southerly flow and a
warmer airmass. An approaching cold front Wednesday/Thursday brings
the next chance for precipitation before the next Canadian High
dives southward ushering in the next shot of colder air.

.Saturday through Sunday...

The main concern through this weekend will be potential frost/
freeze again Saturday night as high pressure shifts from the Central
Plains to the Mid Atlantic region. Subsidence under the high and
cold air advection from NW flow should result in a dry, cool fall
day around Central Indiana. RAP convective temperatures are in the
mid 50s, so would not be surprised to see an afternoon cu field
develop. With such a cold airmass overhead (850mb temperatures
around -2C) and cold air advection ongoing, expect highs to be well
below average for this time of year. Very little spread among
guidance regarding highs, so confidence is high that temperatures
will struggle to get out of the upper 50s and low 60s.

Overnight, center of the high pressure slides eastward while south
of the region resulting in winds veering from northwesterly to
southwesterly by Sunday. Guidance also indicates in a tightening
pressure gradient north of the high as weak low pressure moves into
the upper Midwest/Great Lakes region. This tightening gradient may
be a big influencer in the temperature forecast Saturday night into
Sunday morning potentially keeping lows elevated. While subsidence
under the high should keep skies clear, conditions for radiational
cooling may not be optimal if winds stay slightly elevated through
the night. The past week, most model guidance, including the NBM,
have not been cold enough regarding the early season frost/freeze
potential. Taking this into consideration as the NBM 50th percentile
for lows shows a range from 34 to 38 across the state. While winds
may remain slightly elevated, still inclined to nudge temperatures
down a degree or so just based on trends observed over the past
week. Thinking south Central Indiana may have better potential at
reaching the freezing mark as they will be closer to the high
centered over Kentucky overnight. Will likely need frost/freeze
headlines for this period as confidence has increased in another
night of temperatures in the low to mid 30s.

Warming trend begins on Sunday as high pressure shifts to the Mid
Atlantic region and southerly flow begins to advect a relatively
warmer airmass in. While the warmest air remains under the ridge
across the Plains and western CONUS, temperatures aloft at 850mb
moderate from -2C to +5C with west/southwest flow resulting in highs
rebounding nicely into the upper 60s by Sunday afternoon.
Forecasting soundings also show a well mixed boundary layer
potentially bringing elevated gusts upwards of 20-25kt down to the
surface.

Monday through Late Next Week...

The first half of next week will then feature more moderation...at
least to start, as the broad, extended surface ridge aligns from New
England to East Texas, promoting a warming south-southwesterly
surface flow through at least Wednesday. Both GFS and EC ensembles
show above average 850mb temperature anomalies first half of the
week, supporting highs in the mid 70s regionwide.

The overall pattern remains progressive with longer range guidance
and ensembles depicting another deep trough developing by midweek
and diving south across the Midwest. While the main surface low
remains well to the north in Ontario, a cold front is expected to
approach the region Wednesday night into Thursday potentially
bringing with it the next chance for precipitation. Not the greatest
confidence in widespread significant precipitation yet given the
continued dry pattern and surface ridge likely continuing to block
most Gulf moisture from surging northward. With the jet stream
diving so far to the south, there may be enough lift and upper level
support along the front for light precipitation to develop, but this
will be something to watch over the coming days. Keeping chance
wording for PoP during this timeframe with the best chance for rain
Wednesday night through Thursday morning. A more noticeable impact
from this front will be the reinforcing shot of cold air behind it
as another strong Canadian High surges southward into the Plains.
Both GFS and EC ensembles are strongly in agreement with below
normal temperatures returning by the end of the week... likely with
another threat of a frost/freeze during the overnight/early morning
hours. Overall, typical fall weather pattern for this time of year
with large temperature swings and mainly dry conditions.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1200 AM EDT Fri Oct 7 2022

Impacts:

* Post-frontal wind gusts up to 20-knots through the pre-dawn hours

Discussion:

Pressure rises behind a cold front will support gusty northerly
winds through around sunrise, followed by decreasing wind speeds.
Ceilings should be VFR and decrease steadily through the day.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Saturday morning for
INZ021-028>031-035>049-051>057-062>065-071-072.

Frost Advisory from 2 AM to 11 AM EDT Saturday for INZ060-061-
067>070.

&&

Short Term...BRB
Long Term...CM
Aviation...BRB
Hazardous weather outlook, Oct 6, 10:44 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1044 PM EDT Thu Oct 6 2022

INZ021-028>031-035>049-051>057-060>065-067>072-071000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
1044 PM EDT Thu Oct 6 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:54 AM EDTFreeze WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more12 hr

Nearby

Frost Advisories in Indiana, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.